It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello all:

We just gave our 8 year-old boy his first dose of Strattera this morning around 9:30 a.m. It's now 12:15 p.m. and he is lying down as he is very sleepy.

First we had problems getting him to swallow the capsule so eventually we opened up the capsule and put the powder in a spoon with a dash of sugar (ironic but it worked). Does anyone know what the implications are of giving him the powder without the capsule?

I would imagine that we are losing the timed released nature of the medicine but it seemed he wouldn't be able to take it at all otherwise.

We decided to start giving it to him on the weekend just because we expected some sleepiness. How long does the sleepiness last? Will he be able to go to school on Monday?

Why is he on Strattera? The usual -- not being able to focus, getting an adequate amount of work done, not paying attention and is easily distracted. He is a very bright, articulate, charming, funny kid but is not getting a whole lot out of school because of this problem. It's affecting his self-esteem and how other kids perceive him so we felt it was time to try a form of medication.

As with many others on this board, we've tried 'everything' short of medicine and waited until something other than an amphetamine was available.

We hope he doesn't experience too many side effects as we'd like to keep him on it for the first month at least to give the medicine a fair shot.

Thanks,
Hopeful





All times are GMT -7. The time now is 10:01 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!